Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 174, NWS Charleston, WV

October 18, 20124 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Oct 18, 2012, 2:53 PM EDT for 4 counties in West Virginia. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2012, 2:53 PM EDT (18:53 UTC)
Expired
Oct 18, 2012, 3:16 PM EDT
In force
23 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV

The radar

The Charleston,WV radar (KRLX), 15 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 2:54 PM EDTHAIL 1Chapmanville, WVESTIMATED QUARTER TO HALF DOLLAR SIZED HAIL.
Oct 18, 3:05 PM EDTHAIL 1Chapmanville, WVCARS DAMAGED AT CAR LOT. QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS51 KRLX 181853
SVRRLX
WVC005-039-043-045-181945-
/O.NEW.KRLX.SV.W.0174.121018T1853Z-121018T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT THU OCT 18 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  SOUTHERN KANAWHA COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHAPMANVILLE...OR 8 MILES NORTH OF LOGAN...MOVING NORTHEAST AT 55
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JULIAN...MARMET...CHESAPEAKE...BELLE...EAST BANK...GLASGOW...CEDAR
  GROVE...COAL FORK AND PRATT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 96 AND 99 IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE
BETWEEN MILE MARKERS 78 AND 95.

LAT...LON 3840 8152 3821 8128 3787 8201 3800 8215
TIME...MOT...LOC 1854Z 231DEG 48KT 3799 8199

$$

30
1 follow-up statement
838 
WWUS51 KRLX 181916
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT THU OCT 18 2012

WVC005-039-043-045-181926-
/O.CAN.KRLX.SV.W.0174.000000T0000Z-121018T1945Z/
LOGAN WV-LINCOLN WV-KANAWHA WV-BOONE WV-
316 PM EDT THU OCT 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE...SOUTHERN
KANAWHA...SOUTHEASTERN LINCOLN AND NORTHWESTERN LOGAN COUNTIES IS
CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 96 AND 99 IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE
BETWEEN MILE MARKERS 78 AND 95.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND
PEA SIZE HAIL ARE STILL POSSIBLE.

LAT...LON 3840 8152 3821 8128 3787 8201 3800 8215
TIME...MOT...LOC 1916Z 231DEG 48KT 3817 8170

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:16 PM EDT, 37 minutes earlier.

Area forecast discussion, Oct 18, 2:16 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
216 PM EDT THU OCT 18 2012

.SYNOPSIS...
COLD FRONT CLEARS THE MOUNTAINS LATE THIS EVENING EARLY TONIGHT.
UPPER LOW BRINGS LOW CLOUDS/PASSING SHOWERS THIS WEEKEND. HIGH
PRESSURE BUILDS NORTH FOR SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
COLD FRONT NOW THROUGH HTS...AND SEEING SOME ENHANCEMENT OF THE
CELLS AS WE HEAD INTO THE AFTERNOON HOURS. EXPECTING THESE CELLS
TO BE LOW TOPPED...BUT COULD CARRY A WIND THREAT WITH POTENTIAL
TO REACH THE SURFACE IN DOWNDRAFTS. SMALL HAIL ALSO POSSIBLE WITH
FREEZING LEVELS BETWEEN 6 TO 8KFT. THE DIURNAL ASPECT OF THIS
WILL COME INTO PLAY...AND WILL SEE THUNDER DISAPPEAR WITH THE SUN
THIS EVENING. NOT MUCH LEFT OF THE EARLIER DRY SLOT AS IT PUSHES
INTO THE MOUNTAINS...ALTHOUGH ECHOES ARE SLIM PICKINGS AT THE
MOMENT IN THIS AREA DESPITE THE INCREASE IN CLOUD COVER.

SHOWERS TO END IN THE MOUNTAINS SHORTLY AFTER 00Z FRIDAY.
SIGNIFICANT SECONDARY DRY SLOT TO FOLLOW THROUGH THE BULK OF
FRIDAY BEFORE THE NEXT BATCH OF LOWER LEVEL MOISTURE ARRIVES WITH
A DISTINGUISHED TROUGH AXIS ROTATING THROUGH THE STACKED LOW
PRESSURE SYSTEM. THIS WILL WARRANT THE RETURN OF POPS...GENERALLY
AFTER 21Z...AND ENCROACHING THE SOUTHEAST OHIO COUNTIES FIRST.

TEMPERATURES TO FALL OFF HEADING INTO THE END OF THE WEEK WITH
850MB VALUES DOWN TO 0C. SUN WILL OFFSET THIS A BIT FRIDAY...AND
WILL BALANCE OUT TO NEAR NORMAL MAX TEMPERATURES FOR THIS TIME OF
YEAR.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
BY 12Z FRIDAY...MODELS CONTINUE TO SHOW CONSISTENCY...WITH COLD
FRONT EAST OF THE APPALACHIANS. MODELS ALSO IN AGREEMENT WITH DEEP
LOW PRESSURE SYSTEM LOCATION OVER IL BY 12Z...THEN MOVING
NORTHEAST AS SFC LOW WEAKENS OVER THE GREAT LAKES REGION...KEEPING
THE AREA UNDER COOL...RAP AROUND MOISTURE. THIS ENVIRONMENT WILL
PROVIDE CHANCES FOR LIGHT SHOWERS MAINLY ACROSS THE NORTHERN
PORTIONS OF THE AREA THROUGH SATURDAY.

DIFFERENCES AMONG MODELS ARE NOTED IN THE H5 CLOSED LOW
PRESSURE...WITH THE ECMWF/NAM SHOWING A STRONGER LOW OVER THE
GREAT LAKES REGION...WHILE THE CMC/GFS SHOWS A WEAKER AND
ELONGATED CENTER FURTHER NORTH INTO CANADA.

KEPT WIND GUSTS 20-30 KNOTS DO TO CAA AND EFFICIENT MOMENTUM
TRANSFER AS SEEN IN INVERTED V FEATURE IN BUFKIT SOUNDING FRIDAY.

COOLER TREND FRIDAY UNDER CAA...AND CLOUD COVER. WENT FEW DEGREES
COLDER FOR SATURDAY...AS SFC LOW PRESSURE RAPS AROUND COLD
ADVECTION AT H85 UNDER SOUTHWEST TO WEST FLOW...AND PLENTY OF
CLOUDS EXPECTED AND FEW LIGHT RAIN SHOWERS MAINLY NORTH. LOW
SATURDAY NIGHT WILL GENERALLY BE IN THE 40S LOWLANDS...RANGING
INTO THE LOW 30S HIGHER ELEVATIONS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MID AND UPPER LEVEL LOW LIFTING NE INTO SAINT LAWRENCE VALLEY AT 00Z
SUNDAY.  WILL HOLD ONTO SOME SLIGHT CHANCE LIGHT RAIN SHOWERS A BIT
LONGER...TO INCLUDE SATURDAY EVENING IN OUR NORTH.

OTHERWISE HIGH PRESSURE BUILDS NORTH BY SUNDAY.

MAIN FEATURE FOR MONDAY INTO WEDNESDAY IN THE MID/UPPER LEVELS IS A
TROF IN PACIFIC NORTHWEST MOVING INTO ROCKIES...WITH RIDGE OVER THE
SOUTHEAST.  12Z GFS WAS MUCH WEAKER AND FLATTER WITH THE SE
RIDGE...ALLOWING MORE MOISTURE TO SINK FURTHER SOUTH BY TUESDAY INTO
WEDNESDAY.  TRIED TO CUT BACK ON HPC GUIDANCE POPS.  LEANED MORE
TOWARD A STRONGER RIDGE AND LIMIT ANY POPS FOR NORTHERN COUNTIES
FOR TUESDAY AND WEDNESDAY -WITH 20 TO 30 PERCENT FOR NOW.  IF THAT
RIDGE STAYS STRONGER...AND DOES NOT WEAKEN PER 12Z GFS...A SPELL OF
INDIAN SUMMER IS PICTURED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
WINDS TO CONTINUE TO GUST TO 25KTS THROUGH THE REST OF THURSDAY
AFTERNOON...COMING DOWN TONIGHT...WITH DIRECTION CHANGES TO A MORE
SOUTHWESTERLY DIRECTION AFTER COLD FRONTAL PASSAGE. FRONT WILL
CLEAR THE MOUNTAINS AFTER 00Z FRIDAY.

MEANWHILE...CKB TO CRW TO BKW AND EAST WILL BE PRONE TO VCTS
THROUGH 00Z FRIDAY AS WELL. WILL KEEP VISIBILITY AND CEILING
RESTRICTIONS MODEST...WITH ONLY SOME BRIEF MVFR ACCOMPANYING
PRECIPITATION.

VFR CONDITIONS RETURN TONIGHT. WINDS TO GUST TO 20KTS AGAIN
FRIDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: TSRA IS POSSIBLE...BUT BANKING ON SCATTERED
NATURE AND NOT AFFECTING TERMINALS DIRECTLY. TIMING OF -SHRA COULD
DIFFER BY AN HOUR EITHER WAY AS WELL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    M    H    H    H    H    H    M    H    H    H    H
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
NO WIDESPREAD IFR EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/26
NEAR TERM...26
SHORT TERM...ARJ
LONG TERM...KTB
AVIATION...26
Hazardous weather outlook, Oct 18, 4:45 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
445 AM EDT THU OCT 18 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>019-024>027-033>035-190900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-
445 AM EDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE INTO THE AREA THIS MORNING. THOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...VERY STRONG WINDS ALOFT MAY MIX
DOWN WITH THE STRONGEST SHOWERS AND THUNDERSTORMS...AND PRODUCE SOME
LOCALIZED WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ020-028>032-036>040-046-047-190900-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
445 AM EDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON. STRONG
GUSTY WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 18, 2:25 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             6 WSW CHARLESTON        38.32N  81.73W
10/18/2012  M0.25 INCH       KANAWHA            WV   NWS OFFICE

&&

EVENT NUMBER RLX1200515

CL
Special weather statement, Oct 18, 2:27 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
227 PM EDT THU OCT 18 2012

WVZ015-027-028-037-181915-
BRAXTON WV-CLAY WV-KANAWHA WV-NICHOLAS WV-
227 PM EDT THU OCT 18 2012

...A STRONG THUNDERSTORM WILL AFFECT CLAY...EAST CENTRAL KANAWHA...
NORTHWESTERN NICHOLAS AND SOUTHWESTERN BRAXTON COUNTIES...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHEAST
OF CHARLESTON...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR BICKMORE AROUND 245 PM AND HARRISON AROUND
300 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
37 AND 59.

LAT...LON 3825 8120 3826 8123 3819 8130 3830 8145
      3854 8117 3858 8112 3865 8105 3875 8094
      3875 8093 3857 8063

30
Special weather statement, Oct 18, 2:33 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT THU OCT 18 2012

WVZ013-024>026-181915-
BOONE WV-LINCOLN WV-LOGAN WV-MINGO WV-
233 PM EDT THU OCT 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOONE...NORTHWESTERN
LOGAN...NORTHWESTERN MINGO AND SOUTHEASTERN LINCOLN COUNTIES...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LENORE...
MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR DINGESS AROUND 245 PM...CHAPMANVILLE AROUND
300 PM AND FOSTER AROUND 315 PM.

LAT...LON 3826 8182 3825 8180 3824 8182 3822 8180
      3822 8184 3818 8182 3821 8181 3823 8178
      3820 8175 3820 8173 3809 8156 3775 8229
      3784 8240 3786 8240

30
Special weather statement, Oct 18, 2:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EDT THU OCT 18 2012

WVZ015-016-018-029-181915-
CALHOUN WV-GILMER WV-KANAWHA WV-ROANE WV-
235 PM EDT THU OCT 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KANAWHA...ROANE...
SOUTHERN CALHOUN AND SOUTHWESTERN GILMER COUNTIES...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF
CHARLESTON...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR WALTON AROUND 245 PM...TARIFF AROUND 300 PM
AND ORMA AROUND 315 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 97 AND 114 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND
31.

LAT...LON 3891 8120 3876 8091 3873 8097 3866 8104
      3832 8157 3847 8172 3857 8160 3861 8152
      3863 8153

30
Local storm report, Oct 18, 2:38 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             CHARLESTON              38.35N  81.63W
10/18/2012  E0.50 INCH       KANAWHA            WV   PUBLIC

            REPORTED AT YEAGER AIRPORT

&&

EVENT NUMBER RLX1200516

CL
Local storm report, Oct 18, 2:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
251 PM EDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             3 WSW INDORE            38.34N  81.20W
10/18/2012  E0.88 INCH       CLAY               WV   TRAINED SPOTTER

            BETWEEN DIME AND QUARTER SIZE HAIL THAT COVERED THE
            GROUND.

&&

EVENT NUMBER RLX1200517

JSIKORA

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 1:44 PM EDTSpecial Weather StatementRLXBoone, Kanawha, Lincoln46 min
Oct 18, 2:27 PM EDTSpecial Weather StatementRLXClay48 min
Oct 18, 2:33 PM EDTSpecial Weather StatementRLXBoone42 min
Oct 18, 2:35 PM EDTSpecial Weather StatementRLXCalhoun, Roane40 min
Oct 18, 3:21 PM EDTSpecial Weather StatementRLXBraxton, Upshur39 min
Oct 18, 4:32 PM EDTSpecial Weather StatementRLXFayette, Raleigh43 min
Oct 18, 4:46 PM EDTSpecial Weather StatementRLXBarbour, Nicholas, Randolph, Taylor, Upshur, Webster59 min
Oct 18, 5:13 PM EDTSevere Thunderstorm WarningRLXBarbour32 min
Oct 18, 5:52 PM EDTSpecial Weather StatementRLXPocahontas, Randolph, Webster23 min
Oct 18, 6:32 PM EDTSpecial Weather StatementRLXPocahontas, Randolph43 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.